Review: could Zoloft cause Tinnitus?
Summary: Tinnitus is found among people who take Zoloft, especially for people who are female, 40-49 old, have been taking the drug for 1 - 6 months, also take medication Xanax, and have Depression.
We study 74,005 people who have side effects while taking Zoloft from FDA and social media. Among them, 575 have Tinnitus. Find out below who they are, when they have Tinnitus and more.
You are not alone: join a mobile support group for people who take Zoloft and have Tinnitus >>>
Zoloft has active ingredients of sertraline hydrochloride. It is often used in depression. (latest outcomes from 78,365 Zoloft users)
Tinnitus (a ringing in the ears) has been reported by people with depression, high blood pressure, high blood cholesterol, osteoporosis, stress and anxiety. (latest reports from 20,240 Tinnitus patients)
On Feb, 27, 2015: 74,005 people reported to have side effects when taking Zoloft. Among them, 575 people (0.78%) have Tinnitus.
Time on Zoloft when people have Tinnitus * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Age of people who have Tinnitus when taking Zoloft * :
Severity of Tinnitus when taking Zoloft ** :
|least||moderate||severe||most severe |
How people recovered from Tinnitus ** :
|while on the drug||after off the drug||not yet |
Top conditions involved for these people * :
- Depression (131 people, 22.78%)
- Anxiety (58 people, 10.09%)
- Pain (18 people, 3.13%)
- Insomnia (13 people, 2.26%)
- Panic attack (13 people, 2.26%)
Top co-used drugs for these people * :
- Xanax (62 people, 10.78%)
- Aspirin (52 people, 9.04%)
- Lipitor (51 people, 8.87%)
- Ambien (45 people, 7.83%)
- Premarin (44 people, 7.65%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of zoloft and tinnitus on
Do you have Tinnitus while taking Zoloft?
You are not alone! Join a mobile support group:
- support group for people who take Zoloft and have Tinnitus
- support group for people who take Zoloft
- support group for people who have Tinnitus
Recent conversations of related support groups:
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
- Ok to take losartan and zoloft together before bed? (2 answers)
I've been on Losartan for a year without any problem. Six weeks ago I started on 25mg of Zoloft for general anxiety. All of a sudden during cardio exercise I feel lightheadedness and a feeling like I could pass out! I stop for a moment and then I feel ok. Is this normal? I thought I'd be getting more used to it after 6 weeks, but this is something new so I figured that it is now in my body and fatigue is normal. Or perhaps taking bp meds and Zoloft might be the cause.
- Does the thymus affect dysthymia
joy of living is imparted to the child by the bonding process. the thymus helps in developing antibodies and setting up the immune system and its function lessens through puberty until it effectively atrophies at maturity. my thesis is that a lack of bonding interferes with the action of the thymus leading to dysthymia (Greek for bad state of mind), elsewhere described as 'chronic discontent
- Does clonazapam cause tinnitus or ringing in the ears?
Patient fell a year ago and injured her neck and broke a bone in her arm. Has had severe pain in her neck. Getting acupuncture frequently. Recently tried to change medication from Valium to Clonazepam, and developed severe tinnitus. She said she only missed two days of Valium. She also says she has skipped days without taking valium and never had a problem. She says Clonazepam caused the tinnitus. I can't find anything that states a side effect of clonazepam is tinnitus.
- What should i expect taking zoloft and hydroxyzine? (1 answer)
I take 25mg Zoloft for one more day and bump up to 50 mg. I also take 25mg Hydroxyzine Pamoate 3 times per day as needed. I've been on these for a week and feel worse than when I wasn't. My depressive state seems to be getting worse and the anxiety is through the roof. My home is where I felt OK but now I hate it. My skin is crawling and I feel like I want to tear it off and crawl out. Is this a normal side effect of these drugs? I am also diabetic and take several meds for that, don't know if that makes a difference.
- Can xeralto and an antihistimine cause dizziness, shortness of breath, tiredness, etc.
I also take a blood thinner, xeralto, for a-fib. I have been using a mouthwash of an antihistimine antacid mix for a day and a half.
More questions for: Zoloft, Tinnitus
You may be interested at these reviews (Write a review):
- Fluoxetine with hypnagogic hallucinations
Was taking fluoxetine until recently for a depressive episode (suffered from depression pretty much my whole life). Strange hypnagogic hallucinations and bizarre thoughts, sometimes coupled with feeling faint. Also strong feelings of numbness for the first two weeks or so, headaches and dry mouth. Strangely only on 20mg...This is my second time on fluoxetine and the experience has been totally different (last time it seemed to make me act callously and superficially towards people, and to be generally irresponsible, going out, avoiding work etc.).
Doctor had now changed me over to sertraline, been on it for 3 days and ok so far apart from minor headaches.
- The zoloft/vyvanse concoction ruined my life.
I started taking these drugs about two months ago. I am diagnosed ADHD by a psychiatrist. I received these medications from a doctor whom I know and is married to a friend my wife. She, the doctor, gave them to me from her personal medications in a plastic baggy. I was given loose instructions for taking these on a piece of paper. I was never given the paperwork with warning signs. 10 days after starting these medications, I attacked my wife and am now separated. I am barred from seeing her and my daughter by means of a Victims Protective Order. I am a normally nonviolent person. Most who know me call me a peacemaker...a pacifist. I am still horrified by the events of that night. 15 seconds changed my life forever. I hope and pray my story helps others. Don't be naïve, as I was, when given medications. Ask questions.
- Loss of menstruation
I stopped using setralin 50 µg in August 2014. (I have been taken it in 1 year for my PMS). After stopping taking the pills my period become very short in september and then desappeard. I got a funcional cyste (about 30 mm) and after 10-days treatment with progesterone I got my period in the end of oktober. Two weeks afterwards I got a spare bleeding and my gyn thought that it my be an ovulation bleeding. Anyhow I have not got my period yet. The samples taken in oktober showed low FSH and heigt E2. The doctor explained that it is posible that stopping setralin could cause this hormonal imbalance. I must say that my periods were not so regular for very long time like during that year with setralin but I had other side effects like problem with concentartion, nussea etc.
For many years ago I was on Zoloft but I had not experienced the same problem. When I started the treatment this time they did not want to give me zoloft (because of the price). I had no choice but i experienced many symptoms from different generica of Setralin. I will meet my doctor om Monday again.
- Ringing in the ears from linzess
I started Linzess about a month ago, taking it about every three days. It was my miracle pill, until recently when I started having ringing in my ears. I am stopping the medication in hopes that the ringing will subside.
- Soar throat after taking sertaline
half a pill first timw. severe soar throat 2 hrs after taking 25mg
More reviews for: Zoloft, Tinnitus
Comments from related studies:
From this study (1 month ago):
Pulsating tinnitus both ears
From this study (1 month ago):
I was diagnosed with TMJ (causing my intermittent tinnitus of my right ear- which has decreased) and was given Zoloft for my anxiety which both my ENT, GP, and behavioral health doctor assured me was the reason for my TMJ and my intermittent tinnitus.
From this study (3 months ago):
My ears were bothering me last week and were clogged and had ringing in the ears. I got them cleaned and the ringing was still there. I noticed it even more when I raised my Zoloft intake.
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.